About me

Personal data

Date and place of birth: July 6, 1975, Timisoara, Romania

Romanian nationality


PhD: “Babes-Bolyai” University, Romania, 2012.

MS: “Vasile Alecsandri” University, Romania, 2011

MS: “Vasile Alecsandri” University, Romania, 2002

BD: “Vasile Alecsandri” University, Romania, 1997

Professional history

2000-present:  Professor “Vasile Alecsandri”  National College, Bacau, Romania

1999-2000:  Professor “LPS”  College, Bacau, Romania

1998-1999:  Professor “Grigore Antipa”  College, Bacau, Romania

1997-1998: Professor “Henri Coanda”  College, Bacau, Romania

Current interests

Euclidean Geometry and Applications, Hyperbolic Geometry, Elementary Mathematics

Grants, fellowship and awards:

2010:  DAAD – Center of Excellence for Applications of Mathematics in South – East Europe, Hyperbolic Geometry and Arithmetic,  3-10 October,  University of Sarajevo, Bosnia

Visiting institutions

University of Sarajevo, Bosnia, 2010

Selected publications

Dorin Andrica, Cătălin BarbuA Geometric Proof of Blundon’s Inequalities – Mathematical Inequalities & Applications, Volume 15, Number 2 (2012), 361–370.  Zbl pre06037642

Cătălin Barbu, Laurian Pişcoran – Some hyperbolic concurrency results in the Poincare disc – Carpathian Journal of Mathematics, Vol. 28, No.1/2012, 9 – 15.

Cătălin Barbu, Laurian Pişcoran – Andrica-Iwata’s Inequality in hyperbolic triangle – Mathematical Inequalities & Applications, Volume 12, Number 3 (2012), 631–637.

Cătălin Barbu, Laurian Pişcoran – The orthopole theorem in the Poincaré Disc Model of Hyperbolic Geometry, Sapientia, Vol. 4/2012, 20-25.

Cătălin Barbu – Van Aubel’s Theorem in the Einstein Relativistic Velocity Model of Hyperbolic Geometry – Progress in Physics, Vol. 1, October 2012, 30-32.

Cătălin Barbu, Ion Patrascu – Some Properties of the Newton-Gauss Line  Forum Geometricorum, Vol 12 (2012), 149-152. Zbl pre06035511

Nicuşor Minculete, Cătălin Barbu, Gheorghe Szollosy – About the Japaneze Theorem – Crux Mathematicorum, Vol. 38, No. 5, May 2012, 188-193.

Laurian Pişcoran, Cătălin Barbu, A new hyperbolic metric – Differential Geometry – Dynamical Systems, Balkan Society of Geometers, Geometry Balkan Press, Vol.15, 2013,  70-77.

Laurian Pişcoran, Cătălin BarbuAbout a class of rational TC-Bezier curves with two shape parameters, Studia Universitatis Babeş – Bolyai Mathematica, Vol. 58, No. 4, 523-528, 2013.

Cătălin Barbu, Laurian Pişcoran – Jordan type inequalities using monotony of functions – Journal of Mathematical Inequalities, Vol. 8, No. 1 (2014), 83-89.

Laurian Pişcoran, Cătălin Barbu, Remarks on a new metric in the unity disc of the complex plane – Carpathian Journal of Mathematics, Vol. 30 (2014), No. 2, 239 – 244.

Emil Stoica, Nicusor Minculete, Catalin BarbuNew aspects of Ionescu-Weitzenbock’s inequality  Balkan Journal of Geometry and Its Applications, Vol. 21 (2) 2016, 95-101.

Nicusor Minculete, Catalin Barbu Inradii and Diagonals – 11714, American Mathematical Monthly, Vol. 122 (6) 2016, 607-608.

Dorin Andrica, Cătălin Barbu, Laurian Pişcoran – The geometric proof to a sharp version of Blundon’s inequalities – Journal of Mathematical Inequalities, Volume 10, Number 4 (2016), 1137–1143.

Dorin Andrica, Cătălin Barbu, Laurian Pişcoran – The geometry of Blundon’s configuration – Journal of Mathematical Inequalities, Volume 13, Number 4 (2019), 2391.

Laurian Pişcoran, Catalin Barbu and B. Najaf – On the conformal change of a special class of (α, β)-metrics  Balkan Journal of Geometry and Its Applications, Vol. 25 (1) 2020, 104-116.

Laurian Pişcoran, Najafi Behzad, Catalin Barbu, Tabatabaeifar Tayebeh – The deformation of an (α, β)- metric, International Electronic Journal of Geometry, Vol 14, no. 1, 167-173, 2021. 

Laurian Pişcoran, Akram Ali, Catalin Barbu, Ali Alkhaldi – The α-Hessian quotient for Riemannian metrics, Axioms, Vol. 13, No. 4, 2021.

Laurian Pişcoran, Catalin Barbu Some aspects on a special type of (α, β)-metric, International Electronic Journal of Geometry, Vol. 16, no1, 295-303, 2023.

Other Professional Activities

Editor-in-Chief: International Journal of Geometry,  „Gheorghe Ţiţeica” Magazine

Member in Editorial Board: International Journal of Classical and Modern Geometries, Symposion Mathematicae, Global Journal of advance research on classical and modern geometries.

Reviewer: Mathematical Reviews (USA), Zentralblatt MATH (Germany), Journal of Mathematics Research (Canada).

Member of ISJ Bacău,  SSMR, International Association of Paradoxism –New Mexico

Coordinator at 59 th INTERNATIONAL MATHEMATICAL OLYMPIAD, Cluj Napoca, Romania, 2018.

Coordinator of the National Contest of Geometry „Gheorghe Ţiţeica”

Coordinator of the National Symposium of Geometry „Gheorghe Ţiţeica”

Co-organizer of the „The XII^th Annual Conference of the Romanian Mathematical Society” – Bacău, 2008

Co-organizer of the International Contest „Cu Europa…La Joacă-Euroşcolarul”  – Bacău, 2011


Dorin Andrica: Babes-Bolyai University, Romania

Florentin Smarandache: University of New Mexico, USA

Marcelina Cristina Mocanu: Vasile Alecsandri University of Bacau, Romania